Brian asked in HealthMen's Health · 1 month ago

How can I treat erectile dysfunction caused by Invega Sustenna?

About 2 years ago I began taking Invega Sustenna for schizophrenia. My symptoms went away, but I began to notice that when I masturbate it no longer felt the same. I could still get an erection and achieve an orgasm, but it would take a very long time and I'd feel no pleasure at all. 

I did some research online and discovered that erectile dysfunction is one of the side effects of Invega. Many who were experiencing similar issues switched to Abilify and reported that their erectile dysfucntion went away. After a year on Invega, I finally spoke to my psychiatrist about the side effect and had her switch my medication to Abilify. A few months went by and there was still no change. I even began to notice that when I try to stimulate the urethra while lubricated it would cause me to urinate. I went to see a urologist and he ran some tests on me. Every thing came back normal, but he decided to prescribe me 25mg Sildenafil to see if it would help. I decided to try it out before sex. I took 100mg and it still had no effect. I couldn't feel a thing so I just gave up. I continue to masturbate whenever I get the urge, but it's very frustrating. It's no longer pleasurable and has become more of a task. So, here I am asking for answers from anyone who shared or shares the same experience or any medical professionals with advice on how I can resolve this issue. Thank you!

3 Answers

Relevance
  • Andy C
    Lv 7
    1 month ago

    You have to weigh the costs vs. the benefits. Definitely tell you psychiatrist! There are other antipsychotics that may or may not affect your dingus.

    Try getting a Rx for Levitra or daily Cialis.

    You've got options, dude. Too many to stop what is SO helping you right now.

    Upon reading the rest of your description in higher detail, looks like you already kinda tried what I suggested.

    You may have to decide which is worse: delusions that confiscate your reality or getting your rocks off.

    After a brain injury, I lost everything (libido, sight, breathing) and am still recovering 7 years later.

    Nerves have a very limited capacity to heal and when damaged, need replacement. Depending upon your health, this can take years.

    It took me 2 years for even a hint at a libido. I found that Cialis actually initially helped more with the polyuriia.

    • Login to reply the answers
  • Anonymous
    1 month ago

    That's tough. You should let your psychiatrist know so that maybe they can try to start you on another antipsychotic medication that may not cause the ED. I'm really sorry to hear that. Ask your doctor about Aristada. It's also a long-acting injectable antipsychotic. Good luck man.

    • Login to reply the answers
  • 1 month ago

    You have to choose between what happens when you take you meds and when you don't.

    • Login to reply the answers
Still have questions? Get your answers by asking now.